MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): postal code: (b)(6).Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the packaging of an indy otw vascular retriever was found to be unsealed during a endovascular abdominal aortic repair (evar) and left ibd procedure.As the retriever was handed to the nursing staff, the outer packaging was observed to be unsealed, with the distal end completely opened.The inner packaging was sealed.The retriever was replaced with another like device to complete the procedure successfully.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation the complaint facility, austin hospital, informed cook on 25aug2022 of an incident involving an indy otw vascular retriever (rpn: indy-8.0-35-55-40, lot: 14662605).It was reported that the device was received with the outer package unsealed.The patient reportedly experienced no adverse effects as a result of this incident.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One device was returned inside the packaging for evaluation.Upon a visual examination, it was confirmed that the bottom seal was not present.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 14662605 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were two additional complaints, in which one (mfg.Report reference #: 1820334-2022-01467) was for the same failure.As there are no other complaints on this lot and there are no other similar complaints received, cook believes that this failure is isolated to the reported devices, so no containment actions will be taken.No complaints were received related to the similar lots that were processed at the same time as this complaint device.Based on this information, the device was manufactured out of specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook also reviewed product labeling.The product ifu, t_indyotw_rev_5 ¿indy otw vascular retriever,¿ provides the following information to the user related to the reported failure mode: precautions: - visually inspect the product before use to ensure it is undamaged.How supplied: - sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of the returned product, and the results of our investigation, a likely cause for the failure was a manufacturing deficiency.The appropriate personnel have been notified.Per the risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15364410
Report Number1820334-2022-01457
Device Sequence Number6478272
Product Code MMX
UDI-Device Identifier00827002518353
UDI-Public(01)00827002518353(17)250412(10)14662605
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberN/A
Device Catalogue NumberINDY-8.0-35-55-40
Device Lot Number14662605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown